Top
10
Doctor insights on: Sustiva

Share

Sustiva (Overview)

Sustiva is a non-nucleoside reverse transcriptase inhibitor which is a kind of drug used for HIV (anti-viral agent, antibiotic and antimicrobial).


Sustiva (Overview)

Sustiva is a non-nucleoside reverse transcriptase inhibitor which is a kind of drug used for HIV (anti-viral agent, antibiotic and antimicrobial).


2

2
How long does it take for the side effects of sustiva (efavirenz) to go?

How long does it take for the side effects of sustiva (efavirenz) to go?

Varies, <3 weeks: The side effects of sustiva (efavirenz) (dizziness, vivid dreams, morning grogginess, insomnia) can vary from person to person, but according to studies, it usually goes away within 3 weeks or so. However, everyone is different and I have some patients where it may persist longer. If you are having symptoms which may be related to sustiva (efavirenz), please talk to your primary care provider about this. ...Read more

See 1 more doctor answer
3

3
The doctor prescribed me w/ pantoprazole for hyperacidity can this interact with my ARV? Im taking lamivudine tenofovir and efavirenz for 2yrs now?

The doctor prescribed me w/ pantoprazole for hyperacidity can this interact with my ARV? Im taking lamivudine tenofovir and efavirenz for 2yrs now?

Drug Interactions: Yes. You are correct. But, many of us have had to 'bend' the rules to allow our patients some relief. I tell my patients to not take the Effavarenz at the same time as the Pantoprazole and to try to take them at opposite ends of the day. Your doctor will want to verify that your viral load remains undetectable a few weeks into the new medication. The other issue is finding the cause of the acid. ...Read more

Dr. Tony Ho Dr. Ho
1 doctor agreed:
4

4
Hey, is it possible for the HIV virus to be undetectable after 7months of medication..Ive been on sustiva/truvada combination ever since then.

Dr. Tony Ho Dr. Ho
1 doctor agreed:
Hey, is it possible for the HIV virus to be undetectable after 7months of medication..Ive been on sustiva/truvada combination ever since then.

Yes: Undetectable HIV levels are the goal of HIV therapy; however, if you go off therapy, the HIV levels will rise again. Congratulations on your disease control! ...Read more

5

5
How long does it take side effects of sustiva (efavirenz) 2 go?

How long does it take side effects of sustiva (efavirenz) 2 go?

Varies, <3 weeks: The side effects of sustiva (efavirenz) (dizziness, vivid dreams, morning grogginess, insomnia) can vary from person to person, but according to studies, it usually goes away within 3 weeks or so. However, everyone is different and I have some patients where it may persist longer. If you are having symptoms which may be related to sustiva (efavirenz), please talk to your primary care provider about this. ...Read more

6

6
How long does it take for the side effects of sustiva (efavirenz) to go?

Varies, <3 weeks: The side effects of sustiva (efavirenz) (dizziness, vivid dreams, morning grogginess, insomnia) can vary from person to person, but according to studies, it usually goes away within 3 weeks or so. However, everyone is different and I have some patients where it may persist longer. If you are having symptoms which may be related to sustiva (efavirenz), please talk to your primary care provider about this. ...Read more

See 1 more doctor answer
7

7
I am on nevriphine and used to be on sustiva (efavirenz). Is it ok to drink twice a week?

Nevirapine?: No interactions found. (http://www.drugs.com/interactions-check.php?drug_list=1710-0,1034-14582)

Get a more detailed answer ›
8

8
How effective is Sustiva (efavirenz) for treating HIV?

How effective is Sustiva (efavirenz) for treating HIV?

Yes: Susteva is a stand alone medication and part of a 1 pill 3 drug combination medication called Atripla. It is effective (barring overt mutation) but not one of my favorite regimens. It may cause vivid dream/nightmares and elevated triglycerides. If not taken in Atripla, 2 other active agents must be used with it to be effective. ...Read more

9

9
How common is facial swelling from sustiva (efavirenz)?

How common is facial swelling from sustiva (efavirenz)?

It is not listed...: ...In the package insert as a common side effect, but facial swelling can be a sign of allergic reaction to the drug - particularly if accompanied by fever, a general ill feeling, fatigue, muscle or joint aches, blisters, oral lesions, or eye inflammation. If you have any combination of those, call your doctor right away. ...Read more

Dr. Jan Lei Iwata
17 doctors shared insights

Efavirenz (Definition)

Efavirenz is a non-nucleoside reverse transcriptase inhibitor which is a kind of drug used for HIV (anti-viral ...Read more